MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942816500
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties and stent damage post deployment occurred.The 80-95% stenosed target lesion was located in mild-non tortuous and moderately calcified left main artery.Intravenous ultrasound (ivus) was done, and pre-dilatation was performed of the target lesion.A 5.00 x 16mm synergy megatron stent was unpacked and prepped with one negative prep.The synergy megatron stent was then advanced for treatment and few angiographies was done to confirm proper position.The physician inflated the device with a 70 saline and 30 contrast mixture to 16 atmospheres (atms) for 25 seconds and dialed down the atms for 5-10 seconds to zero and pulled negative.During removal of the stent delivery system (sds) with inflation device on negative, the sds would not pass through the 7fr.Non- boston scientific guide catheter and it was stuck.The physician tried to lightly tug on the sds system to release and the balloon would not retract into the guide catheter.The balloon of the sds was tried to inflate to 3-6 atm and slowly came down but still the balloon did not wrap well as well as retract into the guide.The physician then removed the entire guide catheter, samurai wire, and sds from the groin sheath.However, it was noted that the ostial part of the stent was deformed due to the sds balloon getting stuck and unable to remove from the guide.The physician re-wired the coronary artery and deploy a 5.0x 12mm synergy xd stent to cover the deformation of the megatron stent and the procedure was completed.There were no patient complications nor injuries reported.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15691945
Report Number2124215-2022-43584
Device Sequence Number15293525
Product Code NIQ
UDI-Device Identifier08714729985648
UDI-Public08714729985648
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberH7493942816500
Device Lot Number0029567499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale